MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SIMPULSE SOLO SUCTION IRRIGATOR; LAVAGE, JET

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SIMPULSE SOLO SUCTION IRRIGATOR; LAVAGE, JET
Catalog Number 0067570
Medical Device Problem Codes Inability to Irrigate (1337); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unknown procedure on (b)(6) 2021, the bard/davol simpulse solo device was used.The device failed to drain water suddenly.It was reported that the saline was not discharged from the device (the device failed to irrigate) during test.There was no reported patient injury.Sample return evaluation found the battery latch had detached from the battery case.
 
Additional Manufacturer Narrative
As reported, the simpulse solo device failed to irrigate suddenly during the procedure.The subject device was returned for evaluation.Initial evaluation of the sample is performed and found that there is irrigation fluid inside of the irrigation tubing indicating fluid was introduced into the system.The battery latch is found to be detached and was not returned with the sample.Functional evaluation of the sample is done while pushing the battery pack into the housing and the device irrigated as intended.Sample evaluation finds the device failed to irrigate as a result of the detached battery latch.This allowed for the battery case to become loose within the handle resulting in the batteries not making complete contact with the electrical contacts inside of the handle.The detached battery latch is not indicative of the as manufactured condition.Based on the sample evaluation and the investigation performed, the root cause of the latch detaching is due inadvertent damage to the unit while in use.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.Sample evaluated.

Brand Name
SIMPULSE SOLO SUCTION IRRIGATOR
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL SURGICAL INNOVATIONS -9616067
ave. roberto fierro #6408
parque industrial aeropuerto
cd. juarez, chih s.a. de c.v. 32690
MX   32690
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key12806837
Report Number1213643-2021-20411
Device Sequence Number19999005
Product Code FQH
UDI-Device Identifier00801741010125
UDI-Public(01)00801741010125
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K942886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Catalogue Number0067570
Device Lot NumberJUFP0411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Initial Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown